Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 180, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 21, 2007, 7:40 AM CDT for Lake of the Woods County, Minnesota. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2007, 7:40 AM CDT (12:40 UTC)
- Expired
- Sep 21, 2007, 8:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Lake of the Woods County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 230 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 8:35 AM CDT | HAIL 0.75 | 2 S Carp, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 0.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 211240 SVRFGF MNC077-211330- /O.NEW.KFGF.SV.W.0180.070921T1240Z-070921T1330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 740 AM CDT FRI SEP 21 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA... * UNTIL 830 AM CDT * AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 8 MILES EAST OF OAKS CORNER...OR 53 MILES SOUTHEAST OF ROSEAU...MOVING TO THE NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN LAKE OF THE WOODS COUNTY AT 750 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4867 9447 4839 9447 4838 9476 4850 9489 TIME...MOT...LOC 1240Z 241DEG 63KT 4847 9469 $$ DK
2 follow-up statements
000 WWUS53 KFGF 211252 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 752 AM CDT FRI SEP 21 2007 MNC077-211330- /O.CON.KFGF.SV.W.0180.000000T0000Z-070921T1330Z/ LAKE OF THE WOODS MN- 752 AM CDT FRI SEP 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR SOUTHEASTERN LAKE OF THE WOODS COUNTY... AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 3 MILES SOUTHEAST OF CARP...OR 59 MILES SOUTHEAST OF ROSEAU...MOVING TO THE NORTHEAST AT 40 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4867 9447 4839 9447 4838 9476 4850 9489 TIME...MOT...LOC 1252Z 241DEG 63KT 4851 9451 $$ DK
000
WWUS53 KFGF 211320
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
820 AM CDT FRI SEP 21 2007
MNC077-211330-
/O.CON.KFGF.SV.W.0180.000000T0000Z-070921T1330Z/
LAKE OF THE WOODS MN-
820 AM CDT FRI SEP 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTHEASTERN LAKE OF THE WOODS COUNTY...
AT 816 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED 4 MILES NORTH OF OAKS CORNER...OR 46 MILES SOUTHEAST OF
ROSEAU...MOVING TO THE NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CARP BY 830 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4847 9447 4846 9449 4839 9447 4839 9477
4847 9487 4851 9487 4867 9449 4865 9447
TIME...MOT...LOC 1320Z 240DEG 53KT 4851 9485
$$
GODONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 4:12 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Sep 21, 4:12 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
412 AM CDT FRI SEP 21 2007
.CURRENT OBSERVATIONAL OVERVIEW...
07Z SURFACE ANALYSIS DEPICTED STRONG LOW PRESSURE OVER CENTRAL
SOUTH DAKOTA WITH STRONG PRESSURE FALLS NOTED AHEAD OF FEATURE
ACROSS CENTRAL/SOUTHERN RED RIVER VALLEY. LATEST WATER VAPOR
IMAGERY SHOWED 100KT JET PUNCHING NORTHEAST INTO THE NORTHERN
PLAINS WITH CWFA IN THE FAVORABLE LEFT EXIT REGION I.E. STRONG
ASCENT. EXAMINATION OF KMVX RADAR TRENDS SHOWED A BAND OF STRONG
TO SEVERE STORMS ADVANCING QUICKLY TO THE NORTHEAST FROM THE
SOUTHERN RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA.
.MODEL INITIALIZATION...
MODELS INITIALIZED FAIRLY WELL WITH PLACEMENT OF SURFACE LOW BUT
GFS IS ONCE AGAIN DOING MUCH BETTER WITH MOISTURE/QPF FIELDS
AT 06Z. BASED ON THIS WILL RIDE WITH GFS FOR THE SHORT TERM
FORECAST.
.SHORT TERM (TODAY-MONDAY)...
ACTIVE FIRST PART OF THE MORNING IN STORE FOR CWFA MAINLY FROM
RED RIVER VALLEY EAST SEE TORNADO 677 WATCH DETAILS FOR FURTHER
INFO. EXPECT STRONG TO SEVERE THUNDERSTORMS TO CONTINUE FIRST
PART OF DAY AS STRONG LOW PRESSURE LIFTS NORTHEAST FROM FARGO
AREA AT 12Z. GOOD KINEMATIC FIELDS (GOOD COUPLED JET STRUCTURE)
COUPLED WITH ML CAPE VALUES 1000-2000 J/KG FROM SOUTHERN RED
RIVER VALLEY INTO WEST CENTRAL MINNESOTA. THIS AFTERNOON LOW
LIFTS INTO ONTARIO PROVINCE WITH RESIDUAL SHOWERS AND TIGHT
CYCLONIC FLOW PERSISTING. GOOD UNIDIRECTIONAL FLOW WITH HEIGHT
COUPLED WITH GOOD DEEP MIXING SHOULD TAP 30 KT FLOW ALOFT TO
SURFACE. SURROUNDING OFFICES I.E. BIS/ABR GOING WITH WIND
ADVISORY THUS HAVE OPTED TO DO THE SAME. FROM LATE THIS
MORNING THROUGH THE AFTERNOON FOR CWFA. SATURDAY WEAK RIDGE
OF HIGH PRESSURE BUILDS INTO CWFA WITH GOOD DRYING OF COLUMN
PROMOTING A GOOD DEAL OF INSOLATION ALONG WITH BALMY HIGHS
IN THE MID TO UPPER 70S. NEXT SYSTEM ARRIVES LATER SATURDAY
NIGHT INTO EARLY NEXT WEEK WITH PERHAPS ANOTHER ROUND OF STRONG
STORMS.
&&
.AVIATION...
RESIDUAL CYCLONIC FLOW IN WAKE OF LOW CENTER SHOULD RESULT IN
MVFR CIGS FOR ALL TAF SITES. IN ADDITION STRONG NORTHWEST FLOW
OF 25 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED FROM LATER
THIS MORNING INTO THE AFTERNOON HOURS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR NDZ006>008-014>016-024-026>030-038-039-049-052>054.
MN...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR MNZ001>009-013>017-022>024-027>032-040.
&&
BERGHazardous weather outlook, Sep 21, 6:24 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 624 AM CDT FRI SEP 21 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 624 AM CDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM LATE THIS MORNING UNTIL 7PM CDT THIS EVENING FOR THE REGION. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 MPH WITH A FEW HIGHER GUSTS. IN ADDITION LINGERING SHOWERS ARE POSSIBLE ACROSS THE REGION FOR TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY AS LOW PRESSURE WORKS EAST INTO THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON SUNDAY. PB
In the hours before
Local storm report, Sep 21, 5:03 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
503 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM HAIL 5 N SHEVLIN 47.60N 95.26W
09/21/2007 E1.00 INCH CLEARWATER MN TRAINED SPOTTER
&&
SPEICHERLocal storm report, Sep 21, 5:06 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
506 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM HAIL VERNDALE 46.40N 95.01W
09/21/2007 E0.88 INCH WADENA MN LAW ENFORCEMENT
&&
SPEICHERLocal storm report, Sep 21, 5:11 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
511 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM HAIL 6 SE PARK RAPIDS 46.86N 94.97W
09/21/2007 E1.75 INCH HUBBARD MN LAW ENFORCEMENT
DEPUTY CALLED IN REPORT OF HAIL RANGING FROM PEA TO GOLF
BALL SIZED HAIL BETWEEN 313 AM AND 330 AM
&&
SPEICHERLocal storm report, Sep 21, 5:18 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
518 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM HAIL BATTLE LAKE 46.29N 95.72W
09/21/2007 E0.75 INCH OTTER TAIL MN LAW ENFORCEMENT
0126 AM HAIL 4 NE FERGUS FALLS 46.32N 96.01W
09/21/2007 M1.00 INCH OTTER TAIL MN TRAINED SPOTTER
0149 AM HAIL WRIGHTSTOWN 46.27N 95.19W
09/21/2007 E1.00 INCH OTTER TAIL MN TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL
0205 AM HAIL VERNDALE 46.40N 95.01W
09/21/2007 E0.88 INCH WADENA MN LAW ENFORCEMENT
0255 AM HAIL 1 E HORACE 46.76N 96.88W
09/21/2007 E1.00 INCH CASS ND TRAINED SPOTTER
0300 AM HAIL FARGO 46.88N 96.82W
09/21/2007 E2.00 INCH CASS ND TRAINED SPOTTER
0304 AM HAIL FARGO 46.88N 96.82W
09/21/2007 E1.75 INCH CASS ND TRAINED SPOTTER
MULTIPLE REPORTS OF QUARTER SIZE HAIL IN NORTH
FARGO...ONE REPORT OF HAIL APPROACHING GOLF BALL SIZED
HAIL IN NORTH FARGO
0305 AM HAIL MOORHEAD 46.86N 96.76W
09/21/2007 M1.50 INCH CLAY MN CO-OP OBSERVER
0307 AM HAIL MOORHEAD 46.86N 96.76W
09/21/2007 M1.00 INCH CLAY MN TRAINED SPOTTER
0309 AM HAIL DILWORTH 46.88N 96.70W
09/21/2007 M1.75 INCH CLAY MN TRAINED SPOTTER
REPORTS OF QUARTER AND GOLF BALL SIZED HAIL IN DILWORTH
0310 AM HAIL FARGO 46.88N 96.82W
09/21/2007 E2.75 INCH CASS ND PUBLIC
BASEBALL SIZE HAIL AT 58TH AND UNIVERSITY
0313 AM HAIL FARGO 46.88N 96.82W
09/21/2007 E1.75 INCH CASS ND LAW ENFORCEMENT
REPORT PASSED OVER NAWAS
0313 AM HAIL 6 SE PARK RAPIDS 46.86N 94.97W
09/21/2007 E1.75 INCH HUBBARD MN LAW ENFORCEMENT
DEPUTY CALLED IN REPORT OF HAIL RANGING FROM PEA TO GOLF
BALL SIZED HAIL BETWEEN 313 AM AND 330 AM
0502 AM HAIL 5 N SHEVLIN 47.60N 95.26W
09/21/2007 E1.00 INCH CLEARWATER MN TRAINED SPOTTER
&&
SPEICHERLocal storm report, Sep 21, 6:00 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
600 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM HAIL MOORHEAD 46.86N 96.76W
09/21/2007 E3.00 INCH CLAY MN PUBLIC
REPORT PASSED BY KFGO IN FARGO
&&
SPEICHERLocal storm report, Sep 21, 6:57 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
657 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HAIL WASKISH 48.16N 94.51W
09/21/2007 E1.50 INCH BELTRAMI MN CO-OP OBSERVER
&&
SPEICHERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 12:09 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 66 min |
| Sep 21, 12:58 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 62 min |
| Sep 21, 1:43 AM CDT | Severe Thunderstorm Warning | FGF | Wadena | 62 min |
| Sep 21, 1:56 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 64 min |
| Sep 21, 1:59 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 61 min |
| Sep 21, 2:35 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 55 min |
| Sep 21, 2:42 AM CDT | Severe Thunderstorm Warning | FGF | Clay | 63 min |
| Sep 21, 3:23 AM CDT | Severe Thunderstorm Warning | FGF | Becker | 47 min |
| Sep 21, 4:37 AM CDT | Wind Advisory | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 10 hr |
| Sep 21, 8:29 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 20 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.